IJPAM: Volume 76, No. 5 (2012)

STEADY MHD POISEUILLE FLOW BETWEEN
TWO INFINITE PARALLEL POROUS PLATES
IN AN INCLINED MAGNETIC FIELD

W.A. Manyonge$^1$, D.W. Kiema$^2$, C.C.W. Iyaya$^3$
$^1$Centre for Research for New and Renewable Energies
Maseno University
P.O. Box 333, Maseno, KENYA
$^2$Department of Mathematics and Computer Science
Chepkoilel University College
P.O. Box 1125, Eldoret, KENYA
$^3$School of Computer Science and Information Technology
Multimedia University of Kenya
P.O. Box 3035-00100, Nairobi, KENYA


Abstract. In this paper, we examine the motion of a two dimensional steady flow of a viscous, electrically conducting, incompressible fluid flowing between two infinite parallel porous plates under the influence of transverse magnetic field and constant pressure gradient. The lower plate is assumed porous while the upper plate is not. The resulting coupled governing equation of motion is solved analytically by an analytical method. Analytical expression for the fluid velocity obtained is expressed in terms of Hartmann number. The effects of the magnetic inclinations to the velocity are discussed graphically. The solution of this equation is important, for example in the design of MHD power generators.

Received: September 29, 2011

AMS Subject Classification: 76W05

Key Words and Phrases: magnetohydrodynamic (MHD) flow, magnetic field, Navier-Stokes equations, porous plate, analytic solution

Download paper from here.



Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2012
Volume: 76
Issue: 5